Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suggest medication for BP when suffering from Crohn's disease - Online Doctor Chats

Date : 26-Mar-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:I need a high blood pressure medicine, but my current doctor doesn't seem to know which medicines are appropriate for someone with Crohn's disease. Such medicines may not include a diuretic (sp.) component. I know there are some but I inherited this doctor when his partner retired. He's very over stressed and doesn't seem to know what to do. Please help. Thank you.
Let me read your query for few minutes to be able to have a good discussion here.
Doctor:I have gone through your query
Doctor:You can continue with the medicines your earlier doctor prescribed to you
User:That was five or six years ago. I no longer have the medicine and the current one doesn't seem to have kept all the record of the retired one.
Doctor:There are many blood pressure medicines that are available
Doctor:oh, I see
Doctor:As I said, there are a multitude of blood pressure medicines that do are not diuretics
Doctor:examples are calcium channel blockers such as Amlodepin
Doctor:beta blockers such a atenolol, carvedalol
Doctor:ACE inhibitors such as Losartan, ibersartan
Doctor:or enalapril
Doctor:Your current doctor can choose from any of these
Doctor:In my practice I would start the therapy with Angiotensin receptor blockers such as Losartan or ACE inhibitors such as Enalapril or ramipril
Doctor:They give very good blood pressure control without an additional diuretic such as Hydrochlorthiazide or frusemide
User:I need one that will not have diarrhea as a common side effect. I have enough of that, thank you, and I do remember that whatever I had before did not cause that.
Doctor:Give me a minute
Doctor:Beta blockers are a good choice for you
Doctor:They do not cause diarrhea as a side effect
Doctor:You can ask your doctor to prescribe you Atenolol
Doctor:or any other similar medicines
Doctor:Even Calcium channel blockers such as Amlodipin also do not cause diarrhea
Doctor:Other groups of medicines have these side effects but they are not among the common ones
Doctor:and are not considered as severe even when they do happen
Doctor:Is there anything else I can help you with?
Doctor:are you there?
User:One last question - He was convinced I might have a heart problem because I said my feelings were extreme nervousness and a feeling that my heart was beating too fast. He had just given me an ekg or ecg and said there was nothing wrong with my heart several weeks previously. He prescribed Diltiazem which gave me horrilble diarrhea. I don't remember you mentioning this one though.
Doctor:Diltiazem is not ideal for blood pressure
Doctor:It is unlike the other calcium channel blockers
Doctor:If one drug causes diarrhea it is not necessary that all must cause it
Doctor:I would advise you to go for beta blockers
Doctor:They would be ideal in your case
Doctor:both for your heart
Doctor:and your bowel
Doctor:Thanks for visiting me here. Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor